Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Why do I get a feeling of lump in the throat with breathing difficulty ?

Hi, I have been suffering from the feeling of lump in my throat for months now. I have consulted a doctor many times, they gave me med for acid reflux . I feel a little better but it is still there. I am feeling so uncomfortable and annoyed by this feeling. I underwent barium swallow and the result is that I had normal esophagus . I went back to my doctor and prescribed me the same medicine, but I told him that Sometimes I could not breathe deeply. Therefore he wrote another lab requests- 2d Echo and complete pulmonary function test . I haven t done this because I could not get off work. After seeing these requests, I felt scared. And I noticed, after taking pantoloc for the reflux, I could feel my heartbeat- and some of my shoulders muscles feel quivering. I got even more scared. I could notice my heartbeat especially when I am lying at night whcih keeps me from sleeping. The next morning i would wake up my eyes have dark circle? Am i experiencing the side effects of pantoloc/ epapromazole? SHould I stop taking it? Or am I having some kind of panic attack? Help me please...I m trying not to be stressed.. Thank you for your time.
Asked On : Fri, 17 Feb 2012
Answers:  2 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Hi welcome to health care magic forum,
Feeling of lump in throat is a common symptom of extra esophageal reflux disease. Other cause of lump in throat is globus pharyngus , thyroid problem or chronic pharyngitis.

GERD/ Extra esophageal disease is due to gastritis or acid peptic disease and usualy pantoloc (pantoprazole) works .In this case barium swallow or clinical exam may be normal.

Globus pharyngeus is a psychosomatic disorder . It is a diagnosis of exclusion and need counseling .

As you fell breathlessness so you must undergo PFT and 2D Echo to exclude any cardiopulmonary problem.

I would suggest don't panic about your symptoms. Just continue pantoprazol and let visit an ENT specialist and a pulmologist or cardiologist to exclude any organic disorder.
Keep confidence and belief on your doctors and dont push yourself to corner of fear.

Answered: Wed, 11 Apr 2012
I find this answer helpful
General & Family Physician Dr. Ashwini Kolur's  Response
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.
I think you are suffering from stress induced gastritis. Pentoprazole is not responsible for the side effects you have mentioned.
I advice you to take pentoprazole for week and avoid consumption of spicy food, alcohol and smoking. I think the tests are not required. You are stressed, i advice not to panic, it is simple gastritis which will be relieved.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further queries.

Answered: Fri, 17 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor